Medical Questions > Womens Health > Birth Control Forum

Wondering if this is a side effect or pregnacy

(((TMI WARNING)))

Hi, I've been on the Xulane patch for about six months since my MC. This month has felt different.
AF came Tue 3/10-12th. I start my patch the following Sunday 15th. I had sex with my DH Fri 13th, Sun 15th, Mon 23rd & Sun 29th. Yesterday the 29th I went to change my patch & noticed it wasn't there. I have no clue what day of last week it fell off. I put the new one on anyway just to stick to my routine. This is the beginning of patch 3 week. Today I woke up to use the rest room & ((TMI)) when I wiped I noticed pink discharge on the tissue then followed by pulling & mild cramp sensations on my vagina. I'm scared Sad because this has never happened to me while on the patch. I've seen you can get pregnant while on BC.

Could there be a chance I've gotten preggers during that week my patch was off?? _()_/

If so, should I continue using the patch?
Did you find this post helpful?
|

User Profile
replied April 1st, 2015
Hi,

Welcome to the ehealthforum and I am really glad to help you out.

Since you are not aware when the patch fell off and had unprotected intercourse, chances of pregnancy are there.

If you are apprehensive regarding the status of your pregnancy you can get it checked. Most home pregnancy tests that check urine beta-HCG are sensitive to 20-25 mIU/ml of HCG. The test can be positive anywhere from about 2-3 days prior to a missed menses to 4-5 days after, but usually it should be done 7-10 days past your missed period.

Otherwise you can get a serum HCG also done which is more specific than urine pregnancy test.

I sincerely hope that helps. Take care and regards.
|
Did you find this post helpful?
Quick Reply
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.